Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 11, 2005, 11:23 AM CDT for Aransas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2005, 11:23 AM CDT (16:23 UTC)
- Expired
- Sep 11, 2005, 1:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Aransas County, TX
The radar
The Corpus Christi radar (KCRP), 62 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 111627
FFWCRP
TXC007-111830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1123 AM CDT SUN SEP 11 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ARANSAS COUNTY IN SOUTH TEXAS
* UNTIL 130 PM CDT
* AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL CONTINUING TO AFFECT ARANSAS
COUNTY. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OCCURING
ON AREA ROADWAYS IN AND AROUND ROCKPORT...INCLUDING THE STATE
HIGHWAY 35 BYPASS AT MARKET STREET.
DOPPLER RADAR HAS ESTIMATED A WIDESPREAD 2 TO 3 INCHES OF RAINFALL
HAS OCCURRED ACROSS ARANSAS COUNTY...WITH ISOLATED TOTALS OF 3 TO 4
INCHES. AN ADDITIONAL 1 INCH OF RAIN WILL BE POSSIBLE DURING THE
NEXT HOUR OR TWO ACROSS THE COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2790 9713 2806 9718 2803 9714 2811 9704
2801 9702 2810 9691 2811 9695 2818 9694
2811 9698 2812 9701 2819 9701 2827 9711
2831 9679 2821 9680 2814 9688 2804 9685
2790 9699
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 10:40 AM CDT, 43 minutes earlier.
Area forecast discussion, Sep 11, 10:40 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1040 AM CDT SUN SEP 11 2005 .UPDATE...NO MAJOR UPDATES ARE NEEDED TO THE INHERITED FORECAST. UNLIKE YESTERDAY...AXIS OF THE DEEPEST TROPICAL MOISTURE HAS SITUATED ITSELF ACROSS S TX...AS OPPOSED TO YESTERDAY WHERE IT WAS OVER THE GULF WATERS. AN AREA OF GOOD MOISTURE CONVERGENCE...AS WELL AS A SFC THETA-E BOUNDARY...REMAINS SITUATED ALONG THE COAST. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED FROM PORT ARANSAS UP INTO REFUGIO COUNTY. WITH MOISTURE FLUX CONVERGENCE AXIS SITUATED IN THIS AREA AND NOT MOVING MUCH...ALONG WITH DEEP LAYER SRLY FLOW...TRAINING OF STORMS HAS BECOME AN ISSUE RESULTING IN A FEW FLASH FLOOD WARNINGS. ALSO...GIVEN TROPICAL NATURE OF AIRMASS AND CLOUD TOPS COOLING TO -70 TO -74 DEG C...HEAVY 1HR RAINFALL RATES WILL OCCUR IN THIS AREA. LIKE THE CURRENT GFS RUNS HANDLING OF THE QPF FOR THE REMAINDER OF TODAY. WONT BE MAKING TOO MANY CHANGES TO POPS. TEMPS ON THE OTHER HAND ARE GOING TO ONCE AGAIN BE VERY TRICKY FROM VICTORIA DOWN THROUGH CORPUS CHRISTI...BENEATH THE CLOUDS AND RAIN. MAY LOWER HIGHS A FEW DEGREES IN THIS AREA. && .AVIATION...SCATTERED TO NUMEROUS RWS/TSTMS WILL CONT THRU AT LEAST 18Z FROM VCT TO RAS. IFR CONDS WILL OCCUR IN THE STRONGEST STORMS... CURRENTLY ACROSS REFUGIO...ARANSAS AND SAN PATRICIO COUNTIES. ELSEWHERE...SCT RWS/TSTMS WILL CONT TO DEVELOP HEADING INTO THE AFTN. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR...SHORT-TERM
Hazardous weather outlook, Sep 11, 6:00 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT SUN SEP 11 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-112100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 600 AM CDT SUN SEP 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF SOUTH TEXAS TODAY AND TONIGHT AS DEEP TROPICAL MOISTURE REMAINS IN PLACE. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY WITH ISOLATED HEAVIER AMOUNTS. SOME FLOODING OF LOW LYING ROADS IS POSSIBLE THROUGH TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. THE MAIN IMPACT FROM THESE SHOWERS AND STORMS WILL BE ISOLATED LOCALLY HEAVY RAINFALL. THERE IS A SLIGHT SHOWERS AND THUNDERSTORMS SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED THROUGH THE PERIOD. NO HAZARDOUS WEATHER IS ANTICIPATED ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 91/86
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:20 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Sep 11, 9:29 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 2 hr |
| Sep 11, 10:16 AM CDT | Marine Weather Statement | CRP | 3 hr | |
| Sep 11, 1:40 PM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Sep 11, 4:45 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.